Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 4, NWS Paducah, KY
NWS Paducah, KY issued this frost advisory at Oct 10, 2012, 2:36 PM CDT for 4 states. It took effect at Oct 10, 2012, 11:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2012, 2:36 PM CDT (19:36 UTC)
- In effect from
- Oct 10, 2012, 11:00 PM CDT
- Expired
- Oct 11, 2012, 7:36 AM CDT
- In force
- 9 hr
- Issued by
- NWS Paducah, KY
All 47 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Cape Girardeau County, MO, Scott County, MO
The radar
The Paducah radar (KPAH), 68 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297 WWUS73 KPAH 101936 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 236 PM CDT WED OCT 10 2012 ...AREAS OF FROST LIKELY OVER MUCH OF THE AREA TONIGHT... .A VERY DRY AREA OF SURFACE HIGH PRESSURE WILL SETTLE OVER THE AREA THIS EVENING. TEMPERATURES SHOULD PLUMMET QUICKLY INTO THE 30S BY LATE THIS EVENING...RESULTING IN FROST FORMATION OVERNIGHT. ILZ075>078-081>094-INZ081-082-085>088-KYZ002>022-MOZ087-111- 111300- /O.NEW.KPAH.FR.Y.0004.121011T0400Z-121011T1300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-JACKSON- WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER- PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS- CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-CAPE GIRARDEAU- SCOTT- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI... CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...JONESBORO... VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...MOUND CITY... METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE... BOONVILLE...ROCKPORT...CLINTON...BARDWELL...WICKLIFFE...PADUCAH... MAYFIELD...SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE... CADIZ...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE... HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...GREENVILLE... ELKTON...CAPE GIRARDEAU...SIKESTON 236 PM CDT WED OCT 10 2012 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 30S BY MIDNIGHT AND BOTTOM OUT IN THE MIDDLE 30S. MANY AREAS WILL BE IN THE MIDDLE 30S FOR SEVERAL HOURS. * IMPACTS: AREAS OF FROST COULD KILL SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DRS
2 follow-up statements
070 WWUS73 KPAH 110902 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 402 AM CDT THU OCT 11 2012 ILZ075>078-081>094-INZ081-082-085>088-KYZ002>022-MOZ087-111- 111300- /O.CON.KPAH.FR.Y.0004.000000T0000Z-121011T1300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-JACKSON- WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER- PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS- CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-CAPE GIRARDEAU- SCOTT- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI... CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...JONESBORO... VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...MOUND CITY... METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE... BOONVILLE...ROCKPORT...CLINTON...BARDWELL...WICKLIFFE...PADUCAH... MAYFIELD...SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE... CADIZ...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE... HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...GREENVILLE... ELKTON...CAPE GIRARDEAU...SIKESTON 402 AM CDT THU OCT 11 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE: TEMPERATURES WILL BOTTOM OUT IN THE MID 30S EARLY THIS MORNING. WARMING WILL BEGIN SHORTLY AFTER SUNRISE...ENDING ANY LINGERING IMPACTS FROM FROST AFTER 8 AM. * IMPACTS: AREAS OF FROST COULD KILL SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION...ESPECIALLY IN RURAL LOCATIONS...VALLEYS...AND OUTLYING AREAS SUSCEPTIBLE TO FROST FORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
714 WWUS73 KPAH 111236 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 736 AM CDT THU OCT 11 2012 ILZ075>078-081>094-INZ081-082-085>088-KYZ002>022-MOZ087-111- 111345- /O.CAN.KPAH.FR.Y.0004.000000T0000Z-121011T1300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-JACKSON- WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER- PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS- CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-CAPE GIRARDEAU- SCOTT- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI... CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...JONESBORO... VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...MOUND CITY... METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE... BOONVILLE...ROCKPORT...CLINTON...BARDWELL...WICKLIFFE...PADUCAH... MAYFIELD...SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE... CADIZ...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE... HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...GREENVILLE... ELKTON...CAPE GIRARDEAU...SIKESTON 736 AM CDT THU OCT 11 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... WARMING TEMPERATURES WILL MELT ANY REMAINING FROST EARLY THIS MORNING. THUS...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM CDT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this frost advisory went out at Oct 10, 12:13 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 10, 12:13 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1213 PM CDT WED OCT 10 2012 .UPDATE... ISSUED AT 1213 PM CDT WED OCT 10 2012 MUCH OF THE AREA TO THE EAST OF THE MISSISSIPPI RIVER IS NOT WARMING UP AS MUCH AS EXPECTED SO FAR TODAY...SO HAVE MADE SOME ADJUSTMENTS TO THE TEMPERATURE FORECAST. ALSO...WILL LIKELY BE ISSUING A FROST ADVISORY OVER THE PENNYRILE OF WEST KENTUCKY AND SOUTHWEST INDIANA FOR TONIGHT. THE MAIN QUESTION WILL BE WHETHER THE WINDS GO CALM/LIGHT ENOUGH FOR FROST TO DEPOSIT...BUT FEEL IT WILL BE CLOSE ENOUGH TO WARRANT AN ADVISORY. FARTHER WEST WINDS SHOULD BE ON THE INCREASE EAST OR SOUTHEAST OVERNIGHT...SO THE FROST POTENTIAL WILL BE MINIMAL THERE. THE AVIATION SECTION HAS BEEN UPDATED FOR THE 18Z TAF ISSUANCE. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 340 AM CDT WED OCT 10 2012 MAIN NEAR TERM ISSUE IS FROST POTENTIAL TONIGHT...FOLLOWED BY THE CHANCE FOR SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO EARLY FRIDAY. THE CYCLONIC MID/UPPER FLOW PATTERN OF THE PAST SEVERAL DAYS WILL TRANSITION TO MORE ZONAL WEST/NORTHWEST FLOW ALOFT THROUGH THE END OF THE WEEK AS A MID/UPPER LEVEL RIDGE BEGINS TO BUILD EASTWARD FROM THE PLAINS. A COLD FRONT WILL CONTINUE TO SWEEP ACROSS THE REGION EARLY THIS MORNING. AS A RESULT...MUCH COOLER WEATHER IS EXPECTED TODAY... THOUGH THE COOL AIR WILL BE OFFSET BY AMPLE SUNSHINE AFTER EARLY MORNING CLOUDS DEPART. HIGHS ARE STILL FORECAST TO REACH THE LOWER 60S IN MOST LOCATIONS...BUT MAY REMAIN IN THE UPPER 50S IN NORTHERN COUNTIES. WITH CLEAR SKIES AND NEAR CALM WINDS...TONIGHT STILL PRESENTS THE POTENTIAL FOR FROST. WITH LOWS IN THE MID TO UPPER 30S...COOLER EAST...WILL KEEP MENTION OF PATCHY FROST MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER...WITH AREAS OF FROST IN OUR FAR EAST. NOT EXPECTING A WIDESPREAD FROST IN MOST AREAS...SO WILL FOREGO ANY HEADLINES AT THIS POINT. THAT SAID...ANY DOWNWARD ADJUSTMENT IN TEMPERATURES COULD MAKE A DIFFERENCE...ESPECIALLY ACROSS PORTIONS OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND THE PENNYRILE REGION OF WESTERN KENTUCKY. A WARMING TREND WILL BEGIN ON THURSDAY AS HIGH PRESSURE SHIFTS EAST OF THE AREA. AN INCREASE IN CLOUDS IS EXPECTED THROUGH THE DAY...BUT PRECIPITATION SHOULD HOLD OFF UNTIL AFTERNOON...MAINLY OVER SOUTHEAST MISSOURI. ANOTHER COLD FRONT WILL PUSH SOUTH ACROSS THE REGION THURSDAY NIGHT. THE FRONTAL PASSAGE...PAIRED WITH RETURN MOISTURE AND MID LEVEL FORCING FOR ASCENT...WILL INCREASE THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS. FORECAST MODELS INDICATE INSTABILITY WILL NOT BE SURFACE BASED...SO THUNDERSTORM ACTIVITY SHOULD REMAIN ELEVATED. WITH INCREASED MID LEVEL WIND FIELDS AND ELEVATED INSTABILITY...A FEW SEVERE STORMS CANNOT BE RULED OUT THURSDAY EVENING. THE MAIN CONCERN WOULD BE LARGE HAIL. LINGERING RAIN CHANCES ON FRIDAY WILL BE CONFINED TO SOUTHERN PORTIONS OF THE AREA AS THE FRONT DROPS SOUTH OF THE AREA. GUIDANCE IS IN VERY GOOD AGREEMENT ON TEMPERATURES TODAY THROUGH THURSDAY...AND SEE NO REASON FOR SIGNIFICANT ADJUSTMENT. MODELS DIVERGE SUBSTANTIALLY THURSDAY NIGHT AND FRIDAY AS THE COLD FRONT COMES INTO PLAY...SO A BLENDED APPROACH SEEMS THE WAY TO GO FOR NOW. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 340 AM CDT WED OCT 10 2012 ECMWF IS SLOWER WITH UPPER SYSTEM MOVING FROM THE SW U.S. NE TO THE GREAT LAKES REGION FRI-SUN VS. THE GFS. THE GFS ENSEMBLE IS SLIGHTLY SLOWER...SO WILL USE A BLEND OF THE TWO TO ACCOUNT FOR THE SLOWER TREND SEEN IN THE SLOWER MODELS. LOOK FOR DRY WEATHER FRIDAY NIGHT THROUGH SATURDAY. MAYBE AN ISOLATED SHRA/TSRA INTO OUR FAR NW COUNTIES...BUT NOT ENOUGH OF A CHANCE TO MENTION AT THIS TIME. WILL INCREASE POPS FROM WEST TO EAST SATURDAY NIGHT FOR TSRA...AND TRANSITION THE POPS FROM WEST TO EAST ACROSS THE AREA INTO SUNDAY AND SUNDAY EVENING. THE FORECAST DURATION OF THE EVENT WILL NARROW WITH TIME AS IT ALWAYS DOES...WHEN TIMING AND CONSISTENCY ISSUES IN THE MODELS EVEN OUT. WILL TRANSITION TO DRY WEATHER MONDAY AND MONDAY NIGHT...AND SLOW DOWN THE NEXT CHANCE OF CONVECTION TIL LATE TUESDAY INTO TUESDAY NIGHT PER THE LATEST GFS/ECMWF BLEND. IT WILL BE MILD TO WARM THROUGH THE LONG TERM. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1213 PM CDT WED OCT 10 2012 SURFACE HIGH PRESSURE WILL QUICKLY SETTLE OVER THE REGION BY 00Z...AND THEN BE EXITING TO THE EAST OVER THE LAST HALF OF THE PERIOD. GUSTY NORTHWEST WINDS WILL QUICKLY DIMINISH FROM WEST TO EAST THROUGH THE AFTERNOON...AND MAY GO COMPLETELY CALM THIS EVENING. A LIGHT EAST OR SOUTHEAST WIND WILL TRY TO DEVELOP OVERNIGHT...MAINLY OVER THE WESTERN HALF OF THE AREA...AS THE SURFACE HIGH DEPARTS. SOUTH WINDS WILL INCREASE OVER THE ENTIRE AREA THURSDAY MORNING. AS A RESULT...A SIGNIFICANT INCREASE IN CLOUD COVER IN THE 4-8KFT LAYER IS EXPECTED IN THE WEST TOWARD MIDDAY THURSDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS SHORT TERM...RJP LONG TERM....CN AVIATION...DRS
Hazardous weather outlook, Oct 10, 4:41 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 441 AM CDT WED OCT 10 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 441 AM CDT WED OCT 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE TONIGHT...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER...AS TEMPERATURES DROP INTO THE MID 30S. BETTER COVERAGE OF FROST MAY OCCUR ACROSS SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND THE PENNYRILE REGION OF WESTERN KENTUCKY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE LATE THURSDAY...THURSDAY NIGHT...AND EARLY FRIDAY...THEN AGAIN SATURDAY NIGHT INTO SUNDAY. ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT DURING THIS TIME. IN PARTICULAR...LOCALIZED STRONG TO SEVERE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL OVER PORTIONS OF SOUTHEAST MISSOURI... SOUTHERN ILLINOIS...AND FAR WESTERN KENTUCKY THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
Frost Advisories in Kentucky, 2012Frost Advisories in Illinois, 2012Frost Advisories in Indiana, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.